Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal rash side effect: attn Dr.Bob :( Reza Samavi

Posted by Sulpicia on April 6, 2001, at 14:02:07

In reply to Lamictal rash side effect, posted by Reza Samavi on April 6, 2001, at 1:17:35

> Reza --
Please take your father to a doctor or hospital as soon as possible.
My daughter takes lamictal and got a minor version of this rash. The doctors
here in the U.S. took this VERY seriously. Since your father is also on valproic
acid, there is even more reason for concern since this raises the level of lamictal
in the blood. It's probably dangerous to stop the drugs so you must find a doctor.

The rash can kill you. It's rare but not as rare as the earlier poster suggests.
Here are some suggestions for you or the doctor to search for; there are some very
good dermatology sites on the net --especially at Johns Hopkins University.
the name of the rash is erythema multiforme
if it progresses, it may cause Stevens-Johnson Syndrome
it can progress to Toxic Epidermal Necrolysis
Layperson speak: your skin sheds and you die.
Prednisone [5days, stepdown dosing] helped my daughter;
I don't know to what extent it was related to the fact
that she had a mild rash -- which by the way scared
the doctors to death.
Most docs don't know what to look for in the rash.
I believe their is a contact number to telephone the manufacturer
of Lamictal, on their web site?

This is extremely frustrating because I'm not on my own computer
and I can't put up the links for all the research I did for my daughter.

Please get your father to a doctor, and if need be, tell them what
the problem might be.
Sending good thoughts.
S.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sulpicia thread:58876
URL: http://www.dr-bob.org/babble/20010403/msgs/58930.html